Abstract

A first-order spectral perturbation theory of resonant modes that evolve with periodically amplified optical fiber solitons is presented. In contrast with the modulational instability, these modes exhibit a linear growth in amplitude with respect to propagation and have a tuning characteristic that follows an inverse square-root dependence on the amplification period. Numerical results based on a complete solution of the nonlinear Schrödinger equation are also presented that confirm and quantify this behavior.

© 1993 Optical Society of America

Full Article  |  PDF Article

Corrections

J. N. Elgin and S. M. J. Kelly, "Spectral modulation and the growth of resonant modes associated with periodically amplified solitons: erratum," Opt. Lett. 18, 1574-1574 (1993)
https://www.osapublishing.org/ol/abstract.cfm?uri=ol-18-18-1574

More Like This
Numerical study of the reduction of instability in bandwidth-limited amplified soliton transmission

Masayuki Matsumoto and Akira Hasegawa
Opt. Lett. 18(11) 897-899 (1993)

Sideband instability induced by periodic power variation in long-distance fiber links

F. Matera, A. Mecozzi, M. Romagnoli, and M. Settembre
Opt. Lett. 18(18) 1499-1501 (1993)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (10)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription